MAUDE Adverse Event Report: ETHICON INC. SURGICEL FIBRILLAR 4X4IN(10.2CMX10.2CM); AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED

ETHICON INC. SURGICEL FIBRILLAR 4X4IN(10.2CMX10.2CM); AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED
Catalog Number 1963
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Pain (1994); Discomfort (2330); Impaired Healing (2378); Bone Notching (4890)
Date of Event 05/09/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).H6.Component code: g07002 - device not returned.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.1.Please provide the following patient demographic information, if available: age, gender, weight, bmi at the time of index procedure? 2.What were the diagnosis and indication for the index surgical procedure? 3.Please provide any relevant patient history: patient pre-existing medical conditions (i.E.Allergies, history of reactions), all concomitant medications, past medical history, any treatment required for events, dose, frequency, and therapy dates.4.Was there any intraoperative concurrent use of other products? 5.What was the intended use of the surgicel? was it used to address active bleeding or used prophylactically? 6.Where was the surgicel used (on what tissue)? 7.How much surgicel was used during the procedure? 8.How much surgiflo was used ? 9.Was the surgicel product left in place? was the excess irrigated and removed? 10.Was surgiflo removed or left in the patient after hemostasis? 11.What were current symptoms following the index surgical procedure? what was the onset date? 12.Were cultures performed? if yes, results? 13.Has any surgical or medical intervention been performed? 14.What is physician¿s opinion of why the patient experienced the poor wound healing? 15.Was there an alleged deficiency of the surgicel that contributed to the patient¿s post-operative event? 16.Was there an alleged deficiency of the surgiflo that contributed to the patient¿s post-operative event? 17.What is the patient¿s current status? 18.What is the users experience w/ surgicel and surgiflo and other hemostatic agents? 19.Please elaborate on the hospital status? a lot of cases regarding poor wound healing/infection originates from the same hospital (xi'an red cross hospital).Additional information was requested, and the following was obtained: one of the product code ms0010, lot number 277085, quantity of product involved should be 1.The other product code 1963, lot number 104r4z, quantity of product involved should be 1.This report is being submitted pursuant to the provisions of 21 cfr part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent a discectomy procedure on (b)(6) 2025 and absorbable hemostat was used.Absorbable hemostatic fluid gelatin was used during the surgery, and symptomatic treatment such as anti-inflammatory therapy was given after the surgery.Standardize dressing changes outside the hospital and remove stitches on time.The patient has a history of hypertension and a long-term smoking history.Recurrent lower back pain accompanied by radiating pain and discomfort in the left lower limb.On the 40th day after surgery, the patient underwent a follow-up lumbar mri in the outpatient department, which showed bone destruction in the lumbar vertebrae 4-5, abnormal signals in the endplate and intervertebral space, and suspected infectious lesions.The patient was further admitted and given symptomatic treatment such as antibiotics for anti infection, anti-inflammatory and pain relief.The infection indicators and clinical symptoms were closely monitored, and the patient's symptoms improved.Currently, the patient is undergoing inpatient anti infection treatment.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information: h 6.Type of investigation.A manufacturing record evaluation was performed for the finished device batch and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information: h10.This report is being submitted pursuant to the provisions of 21 cfr part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
SURGICEL FIBRILLAR 4X4IN(10.2CMX10.2CM)
Common Device Name
AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key22198342
Report Number2210968-2025-06788
Device Sequence Number8593993
Product Code LMG
UDI-Device Identifier10705031003132
UDI-Public(01)10705031003132(17)270831(10)104R4Z
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
N12159
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number1963
Device Lot Number104R4Z
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2025
Supplement Date Received by Manufacturer06/26/2025
07/17/2025
Initial Report FDA Received Date06/12/2025
Supplement Report FDA Received Date06/26/2025
07/30/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown